MAUDE Adverse Event Report: FREUDENBERG MEDICAL LLC BLOM-SINGER; CLASSIC VOICE PROSTHESIS 16FR 6 MM NON-STERILE

FREUDENBERG MEDICAL LLC BLOM-SINGER; CLASSIC VOICE PROSTHESIS 16FR 6 MM NON-STERILE
Model Number IN 1606-NS
Medical Device Problem Codes Difficult to Insert (1316); Migration (4003)
Health Effect - Clinical Codes Airway Obstruction (1699); Aspiration/Inhalation (1725); Choking (2464); Foreign Body In Patient (2687)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is conflicting information in the complaint.The site has only ordered blom-singer classic voice prosthesis 16fr 6mm non-sterile in 1606-ns units however they advised they replaced with an 8mm and then ultimately a 10mm unit.While we offer these sizes, they have never purchased them therefore it is unclear if they are our products.Additionally, it is unclear if the entire device was aspirated or a portion of it.
 
Event or Problem Description
Incident description: " a 67-year-old patient with a tracheostomy and a voice prosthesis following a total laryngectomy for recurrent invasive squamous cell carcinoma of the right glottic cavity experienced a complication during implant replacement on (b)(6).The replacement attempt failed, and during the procedure, the voice implant flange was aspirated.A shiley 8 tracheostomy tube with an inflated cuff was inserted subsequently." patient impact: " the patient experienced choking during the incident.There was no buzzer in the cubicle, and the surgeon had to call for help vocally.The flange was not visualized in the esophagus during endoscopy.An attempt to insert a longer 8 mm implant failed, as the flange could not be deployed.The patient underwent replacement surgery under general anesthesia with a 10 mm blom-singer implant on (b)(6) and was discharged without further complications on (b)(6).No retained evidence was kept by the facility.".
 
Additional Manufacturer Narrative
The investigation report is included in this follow up report.

Brand Name
BLOM-SINGER
Common Device Name
CLASSIC VOICE PROSTHESIS 16FR 6 MM NON-STERILE
Manufacturer (Section D)
FREUDENBERG MEDICAL LLC
1110 mark avenue
carpinteria CA 93013
Manufacturer (Section G)
FREUDENBERG MEDICAL
1110 mark avenue
carpinteria CA 93013
Manufacturer Contact
angela occhionero
1110 mark avenue
carpinteria, CA 93013
MDR Report Key22991909
Report Number2025182-2025-00001
Device Sequence Number9469314
Product Code EWL
UDI-Device Identifier00813307011071
UDI-Public00813307011071
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K932120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIN 1606-NS
Device Catalogue NumberIN 1606-NS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale